Addiction Survivors

Notices

Reply
Unread 12-13-2009, 08:18 AM   #1
gina2448
Member
 
Posts: 72
Default headaches, depression

My son has been on generic subutex for almost a week now, yeah! He is still in the danger zone emotionally but hanging in there. He is overwhelmed by the guilt and shame of the things he did to get drugs ie selling items that did not belong to him. He is so shocked, now that he has a clear head, about the severity of his relapse. Now that he has experienced such extreme lows in his behavior and use, he realizes his extreme vulnerability and fears for his future. It is taking so much physical and emotional energy to deal with the feelings, shame, guilt and fear that he is not sure he can keep it up for the rest of his life
. In the past, he would bounce back from a relapse but this time, he is horrified by what he has done to himself and others. Re the physical, he is taking 8 mgs a day but having headaches. Do these eventually go away? (he is on the generic so I am surprised.) His self worth is in the toilet. I remind him one day at a time but each day is so difficult. He is not having cravings just extreme self reproach and depression.
gina2448 is offline   Reply With Quote
Unread 12-13-2009, 08:44 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi gina, first thing to check is that he's drinking enough water. Opioids can suppress the thirst mechanism, so he has to be mindful of staying hydrated. Even slight dehydration can cause headaches.

Has he found a therapist? He needs to find non-destructive ways to deal with all of these realizations that are coming to light. The past is the past - he can't change it. He'll only make things worse if he keeps focusing on what he can't change. He should redirect his energy on getting help so that he can make the future better.

How are you doing??

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 12-16-2009, 02:29 AM   #3
psychob069
Junior Member
 
psychob069's Avatar
 
Posts: 10
Default

Hey gina,
I agree with Nancy that he needs to redirect his energy. Maybe he can pick up a hobby such as playing guitar, etc. I had the same experience with the depression when I first started my suboxone treatment but I realized what was making it worse was that I was constantly sitting around doing absolutely nothing. You should look into taking him out on occasion for some mom and son bonding trips. Also i think you should look into getting him both a psychologist and a psychiatrist. In my situation the drug use cause some inbalances in my serotonin levels (hence the depression) so i am now on anti-depressants which r definitely helping with my depression and anxiety and also the doctor can prescribe him some form of benzodiazepine(xanax, clonopin, ativan) to help with his anxiety. As long as he takes them how he is suppose to they can work wonders with gettin you out of the hole of depression. BUt most importantly get him a therapist that specializes in drug abuse. He may be a little embarrassed or reserved to tell you certain things that he would open up about to a therapist. Just a few suggestions, hope all works out and let me know how it all goes :-)
psychob069 is offline   Reply With Quote
One User Says Thank You to psychob069 For This Useful Post:
Thank You (12-16-2009)
Unread 12-18-2009, 03:21 PM   #4
obef
Member
 
Posts: 80
Default

I found that headaches are very common with sub spitting out the sludge or no spitting, but they eventually go away. They can get pretty severe too. I take 2-3 motrin for my regular headaches and that doesn't even touch the sub headaches. When I went to my sub doctor, on the 2nd visit, she asked how the headaches were. I never told her I had them, so she must see a lot of sub patients who get headaches.
obef is offline   Reply With Quote
Unread 12-21-2009, 06:06 AM   #5
Jamesisdone
Senior Member
 
Posts: 990
Default

Gina,
His depressioon could be a way for him to feel bad about his recovery or to "prove you wrong" I hope not and I hope that he's doing great! I bet you are soooooo happy that he finally started! Good for him..... and you!
Jamesisdone is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 11:46 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors